Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 264, NWS Tallahassee, FL

July 13, 2015Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2015, 3:29 PM CDT for Walton County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 3:29 PM CDT (20:29 UTC)
Expired
Jul 13, 2015, 4:15 PM CDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 10 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:10 PM CDTTSTM WND DMG2 Nne De Funiak Springs, FLTREE DOWN ALONG HIGHWAY 83

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS52 KTAE 132029
SVRTAE
FLC131-132115-
/O.NEW.KTAE.SV.W.0264.150713T2029Z-150713T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 415 PM CDT

* AT 329 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED OVER EGLIN AIR FORCE BASE...OR 10 MILES
  SOUTHWEST OF DE FUNIAK SPRINGS...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...FREEPORT...KNOX HILL...
  RED BAY...ALPINE HEIGHTS...MOSSY HEAD...NEW HOME...PORTLAND...
  DOUGLASS CROSSROAD...ROCK HILL...OAKWOOD HILLS...PLEASANT RIDGE...
  DE FUNIAK SPRING AIRPORT...EUCHEEANNA AND ARGYLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3077 8639 3075 8606 3073 8604 3070 8603
      3070 8585 3068 8587 3066 8587 3066 8589
      3063 8592 3060 8591 3058 8589 3056 8589
      3056 8588 3053 8588 3053 8589 3047 8588
      3053 8639
TIME...MOT...LOC 2029Z 275DEG 26KT 3061 8623 

$$

42-DVD
1 follow-up statement
126 
WWUS52 KTAE 132057
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM CDT MON JUL 13 2015

FLC131-132115-
/O.CON.KTAE.SV.W.0264.000000T0000Z-150713T2115Z/
WALTON FL-
357 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN WALTON COUNTY...

AT 357 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DE FUNIAK SPRINGS...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...FREEPORT...KNOX HILL...RED
BAY...ALPINE HEIGHTS...NEW HOME...PORTLAND...DOUGLASS CROSSROAD...
ROCK HILL...PLEASANT RIDGE...DE FUNIAK SPRING AIRPORT...EUCHEEANNA
AND ARGYLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3075 8606 3073 8604 3070 8603 3070 8585
      3068 8587 3066 8587 3066 8589 3063 8592
      3060 8591 3058 8589 3056 8589 3056 8588
      3053 8588 3053 8589 3047 8588 3052 8627
      3076 8625
TIME...MOT...LOC 2057Z 267DEG 18KT 3064 8613 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:59 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 13, 2:59 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM EDT MON JUL 13 2015

.Near Term [Through Tonight]...

The upper level high over the southern plains will keep us in an
area of northwest flow overnight. Increased moisture from the east
will keep PoPs higher than normal, around 30-40 percent, for the
overnight hours. Lows will be in the upper 70s near the coast and
mid 70s inland.

.Short Term [Tuesday Through Wednesday Night]...

On Tuesday, strong ridging is present over the Southern Great
Plains. Meanwhile a deep trough is present over the Atlantic
Seaboard with a shortwave trough moving through the Ohio River
Valley. As a result, rain chances and cloud cover will be
increasing. Afternoon showers and thunderstorms will be more
numerous particularly for eastern portions of the region and along
the seabreeze. With instability already in place, a few severe
thunderstorms are likely with the main threat being damaging
winds. A cool front will likely move in Wednesday night bringing
nocturnal convection particularly near the coast. Tuesday, highs
will be in the mid to upper 90s with heat indices from 102 to 108
degrees. Wednesday, highs will be in the mid 90s with heat indices
of 102 to 106 degrees.

.Long Term [Thursday Through Monday]...

A more unsettled pattern will dominate the long term forecast. By
Thursday, a deep trough will be over the Atlantic Seaboard with
ridging present over the Lower Mississippi River Valley. The ridge
will drift into the region by Friday. However, sfc features (weak
low pressure and cold/stationary boundaries) will still be present
to sustain the increased rain chances. The best chance for rain
and thunderstorms will be in the eastern and southeastern counties
of Georgia and Florida. Nocturnal convection is likely near the
coast and over the Gulf. Expect this wet pattern to continue
through the weekend as a cold front stalls out over the region.
This pattern will bring some relief to the heat, particularly in
the southeast portion of the region where rain and clouds will
prevail. Afternoon highs will be in the low to mid 90s.

&&

.Aviation...
[Through 18Z Tuesday]

VFR conditions will prevail at all terminals through the period.
Included VCTS for scattered thunderstorms this afternoon, with the
greatest chance at ECP and DHN.

&&

.Marine...

Light winds will become moderate and westerly by Tuesday afternoon.
Winds will increase to cautionary levels by Wednesday morning
along with 3 to 4 foot seas. By Friday, winds will become light to
moderate again. An unsettled weather pattern will be in place this
week, bringing increased chances for rain and thunderstorms. Some
thunderstorms will likely have very gusty winds.

&&

.Fire Weather...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.Hydrology...

Area rivers remain below bankfull levels. Scattered showers and
storms are expected this week, but heavy rainfall should be
relatively localized. Flooding is not expected on any of the
larger area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   76  94  75  94  77 /  40  60  30  50  30
Panama City   81  90  80  90  80 /  20  40  30  40  30
Dothan        75  97  76  95  76 /  30  30  20  30  30
Albany        75  96  75  95  76 /  30  40  30  40  30
Valdosta      74  94  74  94  76 /  40  60  30  50  30
Cross City    77  90  76  92  78 /  30  50  30  50  40
Apalachicola  80  90  80  91  80 /  20  30  30  40  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTT

In the hours before

Local storm report, Jul 13, 2:05 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND GST     CAIRNS AAF              31.28N 85.71W
07/13/2015  M59 MPH          DALE               AL   AWOS

            59 MPH WIND GUST MEASURED AT KOZR

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:13 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington62 min
Jul 13, 3:34 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun41 min
Jul 13, 5:09 PM CDTSevere Thunderstorm WarningTAELeon, Liberty, Wakulla39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.